Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 115, NWS Tulsa, OK

May 7, 20155 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2015, 10:21 PM CDT for 5 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2015, 10:21 PM CDT (03:21 UTC)
Expired
May 7, 2015, 11:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, OK, Haskell County, OK, LeFlore County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS54 KTSA 080321
SVRTSA
OKC021-061-079-101-135-080400-
/O.NEW.KTSA.SV.W.0115.150508T0321Z-150508T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  NORTH CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  WESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1019 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WARNER TO STIGLER TO LEQUIRE...AND MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...KANIMA...WEBBERS FALLS...
  GORE...TAMAHA...MCCURTAIN...KEOTA...VIAN...MILTON...LAKE TENKILLER
  STATE PARK...BOX...MC KEY...BOKOSHE...SALLISAW...BRUSHY LAKE STATE
  PARK...COWLINGTON...SPIRO...COOKSON...MARBLE CITY...BRUSHY AND
  GANS.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 278 AND 317.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3521 9460 3505 9505 3506 9513 3524 9516
      3549 9531 3575 9489 3569 9480 3564 9480
      3564 9474 3558 9466
TIME...MOT...LOC 0322Z 229DEG 29KT 3548 9521 3530 9506
          3508 9508

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
156 
WWUS54 KTSA 080343
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT THU MAY 7 2015

OKC101-080353-
/O.CAN.KTSA.SV.W.0115.000000T0000Z-150508T0400Z/
MUSKOGEE OK-
1043 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKOGEE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3508 9498 3534 9501 3545 9507 3546 9505
      3546 9507 3558 9513 3560 9513 3575 9489
      3569 9480 3564 9480 3564 9474 3558 9466
      3521 9460
TIME...MOT...LOC 0343Z 229DEG 29KT 3559 9505 3540 9493
          3516 9491

$$

OKC021-061-079-135-080400-
/O.CON.KTSA.SV.W.0115.000000T0000Z-150508T0400Z/
CHEROKEE OK-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1043 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE...EASTERN HASKELL AND SOUTHEASTERN
CHEROKEE COUNTIES UNTIL 1100 PM CDT...

AT 1041 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE TENKILLER STATE PARK TO TAMAHA TO MCCURTAIN...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...KEOTA...VIAN...LAKE TENKILLER
  STATE PARK...MILTON...BOX...MC KEY...BOKOSHE...BRUSHY LAKE STATE
  PARK...COWLINGTON...SPIRO...COOKSON...MARBLE CITY...BRUSHY...GANS
  AND SALLISAW

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 290 AND 317.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3508 9498 3534 9501 3545 9507 3546 9505
      3546 9507 3558 9513 3560 9513 3575 9489
      3569 9480 3564 9480 3564 9474 3558 9466
      3521 9460
TIME...MOT...LOC 0343Z 229DEG 29KT 3559 9505 3540 9493
          3516 9491

HAIL...0.75IN
WIND...60MPH

$$
076 
WWUS54 KTSA 080356
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT THU MAY 7 2015

OKC021-061-079-135-080406-
/O.EXP.KTSA.SV.W.0115.000000T0000Z-150508T0400Z/
CHEROKEE OK-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1056 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEQUOYAH...NORTH
CENTRAL LE FLORE...EASTERN HASKELL AND SOUTHEASTERN CHEROKEE COUNTIES
WILL EXPIRE AT 1100 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3508 9498 3534 9501 3545 9507 3546 9505
      3546 9507 3558 9513 3560 9513 3575 9489
      3569 9480 3564 9480 3564 9474 3558 9466
      3521 9460
TIME...MOT...LOC 0356Z 229DEG 29KT 3566 9495 3547 9483
          3523 9481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:49 PM CDT, 32 minutes earlier.

Area forecast discussion, May 7, 9:49 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT THU MAY 7 2015

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD EAST ACROSS THE
AREA OVERNIGHT...WITH THE PRECIPITATION GRADUALLY DIMINISHING FROM
WEST TO EAST. THERE REMAINS A LIMITED SEVERE WEATHER
THREAT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL
ARKANSAS OVER THE NEXT FEW HOURS. HAVE ADJUSTED MOST FIRST PERIOD
ELEMENTS TO FIT CURRENT AND EXPECTED CONDITIONS OVERNIGHT. THE
SEVERE WEATHER POTENTIAL FOR OUR AREA WILL REALLY BEGIN RAMPING UP
FRIDAY EVENING AND WILL CONTINUE THROUGH THE WEEKEND WITH ALL
MODES OF SEVERE WEATHER LIKELY. TOTAL RAINFALL AMOUNTS WILL
LIKELY BE QUITE IMPRESSIVE IN SOME PLACES BY THE TIME THIS EVENT
WINDS DOWN SUNDAY NIGHT.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....05
Hazardous weather outlook, May 7, 5:18 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT THU MAY 7 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU MAY 7 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS EVENING.

DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO EASTERN
OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS FROM THE WEST THIS
EVENING. INSTABILITY IS SUFFICIENT FOR A FEW OF THESE STORMS TO
PRODUCE LARGE HAIL AND DAMAGING WINDS. WIND PROFILES WILL IMPROVE
THIS EVENING SO AN ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS
EVENING ACROSS EASTERN OKLAHOMA BEFORE THE ATMOSPHERE STABILIZES
SOME LATER TONIGHT.

RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY ACROSS PARTS OF
EASTERN OKLAHOMA TONIGHT...WITH ISOLATED HIGHER AMOUNTS. THIS WILL
RESULT IN AN INCREASING FLASH FLOOD POTENTIAL OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE WEATHER PATTERN FROM FRIDAY THROUGH SUNDAY WILL SUPPORT SEVERAL
ROUNDS OF INTENSE THUNDERSTORMS ACROSS THE SOUTHERN PLAINS. SEVERE
STORMS WILL DEVELOP ACROSS WESTERN OKLAHOMA ON FRIDAY...AND SPREAD
EAST INTO PARTS OF EASTERN OKLAHOMA FRIDAY EVENING AND OVERNIGHT.
SATURDAY APPEARS TO BE A DAY OF WIDESPREAD SEVERE WEATHER ACROSS
MUCH OF THE CENTRAL AND SOUTHERN PLAINS...WITH SIGNIFICANT SEVERE
WEATHER LIKELY INCLUDING LONG TRACK TORNADOES. THESE STORMS HAVE
POTENTIAL TO SPREAD INTO EASTERN OKLAHOMA AND POSSIBLY WESTERN
ARKANSAS. SUNDAY WILL AGAIN BE A SEVERE WEATHER DAY AS A COLD
FRONT MOVES SLOWLY THROUGH THE AREA. IN ADDITION TO THE SEVERE
WEATHER POTENTIAL...SEVERAL ROUNDS OF WIDESPREAD HEAVY RAINFALL
ARE EXPECTED WHICH WILL MAKE FLOODING LIKELY FOR PARTS OF THE
AREA.

ANY WEEKEND PLANS NEED TO ACCOUNT FOR THE POTENTIAL FOR SEVERE
WEATHER. THIS IS A POPULAR TIME FOR OUTDOOR FESTIVALS AND THOSE
EVENTS SHOULD TAKE EXTRA PRECAUTIONS TO ACCOUNT FOR THE SEVERE
WEATHER AND FLOODING POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 7, 7:05 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT THU MAY 7 2015

OKZ073-080030-
PITTSBURG OK-
705 PM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHERN PITTSBURG

AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
CROWDER...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROWDER...INDIANOLA...CANADIAN AND
ARROWHEAD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3521 9554 3497 9561 3498 9576 3518 9578
TIME...MOT...LOC 0005Z 191DEG 18KT 3504 9568
Special weather statement, May 7, 7:54 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT THU MAY 7 2015

OKZ071-073-080130-
MCINTOSH OK-PITTSBURG OK-
754 PM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH AND NORTHEASTERN PITTSBURG

AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF EUFAULA...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...EUFAULA...CHECOTAH AND ONAPA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3548 9553 3548 9534 3530 9543 3529 9545
      3523 9545 3516 9547 3519 9563
TIME...MOT...LOC 0055Z 196DEG 27KT 3526 9551

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:05 PM CDTSpecial Weather StatementTSAPittsburg25 min
May 7, 7:54 PM CDTSpecial Weather StatementTSAMcIntosh36 min
May 7, 9:38 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
May 7, 10:55 PM CDTSpecial Weather StatementTSAPushmataha50 min
May 7, 10:59 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah46 min
May 8, 3:04 AM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha3 hr
May 8, 6:48 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.